1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Overdose - DXM Long Term Effects?

Discussion in 'DXM' started by Zeldarocks, Feb 12, 2013.

  1. Zeldarocks

    Zeldarocks Silver Member

    Reputation Points:
    10
    Joined:
    Jan 25, 2013
    Messages:
    54
    I drank two bottles of robitussin with dxm as the only active ingredient within two days of each other and have never touched it since. Slowly I can feel the dissociative symptoms going away and reality flooding back into my brain, but in a very strange, scary way I still do not feel totally cognitively healthy. I feel much slower than I used to and this was only a little less than two months ago. I seriously believe that I may have damaged my brain and I only took it the two times. It's out of my system and I never plan to do it again, but how can I completely and tototally remove this dissociated/altered reality I have been experiencing? Objects seem 3D, like I'm wearing 3D glasses all the time. When I look around it's like my brain takes a much longer time to process what it's looking at. I also get very, very paranoid when speaking. When I get stressed I can feel the oncoming of a psychotic break but I control it as I know it is only a manifestation of the stress I constantly have due to this drug. I have had no issues in the past as far as underlying issues are concerned. But taking this drug has caused me to feel crazy and out of place. I feel very unnaturally alone a lot of the time when I'm around people who have done the drug even once. When around "normal" people who never touched the robitussin (good for you!) I feel very anxious due to my declined cognitive activity. Like I fall into a deep silence so that my friends don't realize I have become another drug-induced zombie. In a sense, that is exactly what I did. I had no idea what dxm even was and then after doing considerable research I have found that others do share my symptoms but it's not a well documented drug. I do not even know of a doctor who could give me advice as to how to feel as if I never took the drug in the first place and go back to what I call a "true sober state". I do not feel sober in that I feel completely differemt than how I had felt before the two-day binge. I really miss the feeling of "total reality" and will do what is takes to get it back. Please, any info on the possibility of long term permanent brain damage based on my specific dose and rate of dosing would be greatly, greatly appreciated.
     
  2. ianzombie

    ianzombie Platinum Member & Advisor

    Age:
    41
    Reputation Points:
    12,277
    Joined:
    Jun 12, 2007
    Messages:
    11,140
    If you are concerned then your best move would be to go to your doctor and tell them what you did and how you are feeling.
    It is possible that you will feel normal again but it might take more time.
    The problem with young people taking drugs is that it is believed that they can often speed up the onset of any underlying mental issues.
    By the mid twenties people with any underlying issues should have started to see them manifest, but it is believed that taking certain drugs can speed this process up and it is possible that is what you are experiencing.

    Apart from going to your doctor the rest you can do yourself. Avoid all drugs, eat well, exercise, live a healthy lifestyle.

    People actually see in 3d, that is normal, but i think i understand what you mean. There is some sort of visual disturbance that is not quite right.

    Anxiety would be perfectly normal under the circumstances. It is also possible that the anxiety is leading to panic attacks that might be affecting how you see and feel. You could try taking something like valerian for this, but again the best thing you can do if you are concerned is to get a professionals opinion.

    I hope you feel better soon.
    In future do not hit the drugs so hard. Give your body and your mind plenty oftime between session to recover.
     
  3. Zeldarocks

    Zeldarocks Silver Member

    Reputation Points:
    10
    Joined:
    Jan 25, 2013
    Messages:
    54
    What kind of proffesional do I see? My own father is a psyche nurse and has provided no help to me. My mother said that there is nothing I can do and a doctor would only say that I shouldn't have done it and proceed to lecture me. Which I find believable as I honestly would have said the same thing to myself. It's like, at least with dissociatives, one cannot understand these mental differences without entering the realm themselves. With little to no research done on DXM I must say I'm f****** pissed about it. How can the government put something on store shelves that do something like this? And kids have been abusing it years before I even heard of it? It's destroying our society and now I know why. I mean, I shouldn't have done it, obviously. But with most drugs (including illitcit ones) there is much clearer and defined terms of what you should do after taking it. Also with most drugs you feel no different at least cognitively months afterwards. My speech slurrs constantly, I have trouble remembering my own thoughts mid sentence and overall I feel like a 4th grader who needs speech classes and I never even needed them way back when.
     
  4. Maranatha

    Maranatha

    Age:
    41
    Reputation Points:
    0
    Joined:
    Jan 8, 2013
    Messages:
    225
    Do not go to a psychiatrist. All they will do is load you up with drugs that will make the problem worse. Try taking some memory/cognition booster supplements. I use Huperzine A 400 ug/day, Ginko Biloba extract-240 mg/day, and Lecithin-3-5 grams/day. This combo of things will dramatically increase your memory, cognitive abilities, and general alertness. I recommend trying this before going to a doctor about it. I know from my own bitter experiences as well as the experiences of hundreds of people I've known, that doctors, especially psychiatrists, will only make things much worse.
     
  5. ianzombie

    ianzombie Platinum Member & Advisor

    Age:
    41
    Reputation Points:
    12,277
    Joined:
    Jun 12, 2007
    Messages:
    11,140
    The government dont put it on the shelves to be abused, we can not blame others for our health if we ourselves are the ones who went against the recommended guidelines in search for a few hours of recreational high. There are clear warnings on the bottle regarding dose, and even if it was not easily available people who want to try it would find other ways to get it.

    Unfortunately not everyone can have a fun, safe time when experimenting with drugs. There are always some soldiers that do not come home. But these are risks that we take ourselves.

    I still recommend you see another doctor. See several if you have to.
    Otherwise your options are limited to riding it out and hoping it gets better.

    I do hope you feel better soon.
     
  6. Zeldarocks

    Zeldarocks Silver Member

    Reputation Points:
    10
    Joined:
    Jan 25, 2013
    Messages:
    54
    Well, thank you. I don't talk about this much and I prefer to keep it over the internet. Like I said I have begun to feel better at least a little bit every day. Riding it out is a good way of putting it. I do believe that I will feel much better in given time. My issue was using it twice.. in a row. But at any rate thank you again. I will reappear if I feel anymore abnormalities coming on.
     
  7. bloodskall

    bloodskall Newbie

    Age:
    26
    Reputation Points:
    -5
    Joined:
    Jan 3, 2012
    Messages:
    17
    I had a friend do 600mg to 1g ever day for a year with about 40 random days of sobriety. After stopping it's now 3 months later and he says he feels fine however not quite as sharp as before. He's started college and i believe he still trips now and then and seems to be fine.

    bloodskall added 0 Minutes and 55 Seconds later...

    Not saying dosing that much is safe by any means, that was downright stupid. However, if you have no underlying issues you should be completely fine.
     
    Last edited: Feb 12, 2013
Tags: